Alert archive / Arizona / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 30, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 15, 2012, 4:15 PM MST for Yavapai County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2012, 4:15 PM MST (23:15 UTC)
- Expired
- Aug 15, 2012, 4:45 PM MST
- In force
- 30 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236 WUUS55 KFGZ 152315 SVRFGZ AZC025-152345- /O.NEW.KFGZ.SV.W.0030.120815T2315Z-120815T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 415 PM MST WED AUG 15 2012 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 445 PM MST * AT 415 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CHILDS POWER PLANT...OR 21 MILES SOUTH OF CAMP VERDE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WARNING IS ISSUED FOR STORMS PRODUCING HAIL 1 INCH DIAMETER OR LARGER...AND/OR WINDS GREATER THAN 57 MPH. && LAT...LON 3414 11201 3440 11200 3437 11167 3413 11173 TIME...MOT...LOC 2315Z 091DEG 1KT 3427 11180 $$ KD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:15 PM MST, 1 hour earlier.
Area forecast discussion, Aug 15, 3:15 PM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 PM MST WED AUG 15 2012 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE DESERT SOUTHWEST THIS WEEK. DRIER AND MORE STABLE AIR WILL LIMIT THUNDERSTORM COVERAGE ESPECIALLY NORTH OF THE MOGOLLON RIM...LOW END STORM ACTIVITY WILL CONTINUE ALONG AND SOUTH OF THE MOGOLLON RIM INTO THE UPCOMING WEEKEND. && .DISCUSSION...HIGH PRESSURE ACROSS ARIZONA THIS WEEK WILL CAUSE SUBSIDENCE ALOFT PRODUCING A STABLE DRY LAYER ABOVE THE RELATIVELY MOIST NEAR SURFACE LAYER. THIS STABLE LAYER WILL LIMIT VERTICAL DEVELOPMENT OF THUNDERSTORMS THROUGH THE WEEK. THE BEST CHANCES FOR STORM ACTIVITY WILL OCCUR NEAR THE DEEPER MOISTURE WHICH WILL REMAIN ALONG AND SOUTH OF THE MOGOLLON RIM THROUGH THE WEEK. FRIDAY THROUGH SUNDAY...THE ORIENTATION OF THE HIGH PRESSURE RIDGE CHANGES THE WIND FLOW TO A MORE NORTHEASTERLY DIRECTION OFF THE RIM. THE FEW STORMS THAT DO DEVELOP ALONG THE RIM WILL MOVE TOWARDS THE SOUTHWEST ALONG THUNDERSTORM OUTFLOW BOUNDARIES POTENTIALLY CREATING STRONG WIND GUSTS AS THE OUTFLOWS MOVE DOWN INTO THE LOWER ELEVATIONS OF SOUTHERN YAVAPAI AND NORTHERN GILA COUNTIES. ADDITIONALLY NEAR THE FOUR CORNERS REGION...OUR FORECAST MODELS ARE SHOWING DRIER LOW LEVEL AIR MOVING IN ACROSS NORTHEASTERN ARIZONA. LARGE SCALE SUBSIDENCE ALOFT WILL COMBINE WITH DRIER AIR NEAR THE SURFACE TO FURTHER STABILIZE THE AIR MASS ACROSS THE NORTHEAST AND REDUCE CHANCES FOR SHOWERS AND STORMS IN THE AREA DOWN TO AROUND 10 TO 15 PERCENT. NEXT WEEK...THE LONG RANGE FORECAST PROJECTIONS SHOW THE HIGH MOVING EAST INTO NEW MEXICO AND BRINGING US INTO A MORE MOISTURE RICH SOUTHEASTERLY FLOW REGIME. CHANCES FOR SHOWERS AND STORMS INCREASE ACROSS NORTHERN ARIZONA THROUGH MID WEEK. && .AVIATION...FOR THE 00Z PACKAGE...TSTMS TO THE SOUTH OF A KFLG-KSOW LINE SHOULD CONTINUE TO BUILD SOUTHWARD...WITH WEAK OUTFLOW WINDS POSSIBLY IMPACTING KSEZ AND KINW PRIOR TO 01-02Z. SOME VFR LIGHT SHOWER ACTIVITY IS POSSIBLE OVER KPRC BETWEEN 00Z AND 06Z. OTHERWISE...SCATTERED THUNDERSTORMS SHOULD REDEVELOP BY 19-20Z ALONG AND SOUTH OF THE MOGOLLON RIM ON THURSDAY...WITH KPRC THE MOST LIKELY TERMINAL TO SEE GUSTY WINDS AND REDUCED VISIBILITY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........BOHLIN AVIATION.......AT FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 15, 3:19 AM MST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 319 AM MST WED AUG 15 2012 AZZ004>018-037>040-160700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 319 AM MST WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY PRIMARILY ALONG AND SOUTH OF THE MOGOLLON RIM WITH ISOLATED STORMS POSSIBLE ELSEWHERE. LIGHTNING...GUSTY WINDS...AND LOCALLY HEAVY RAIN ARE THE MAIN STORM THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DAILY THUNDERSTORM ACTIVITY WILL CONTINUE TO FAVOR AREAS ALONG AND SOUTH OF THE MOGOLLON RIM THROUGH THE END OF THE WEEK WITH HEAVY RAIN BECOMING A GREATER THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 15, 2:41 PM MST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
241 PM MST WED AUG 15 2012
AZZ018-152215-
GILA AZ-
241 PM MST WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 315 PM MST
AT 233 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHERN GILA
COUNTY...INCLUDING NEAR RYE AND ALONG ROUTE 288 SOUTH OF YOUNG.
THESE STORMS ARE NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME
ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL
SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE
DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES.
&&
LAT...LON 3372 11097 3375 11099 3383 11120 3391 11128
3395 11139 3401 11144 3419 11150 3432 11118
3411 11086 3384 11084 3367 11086
TIME...MOT...LOC 2140Z 325DEG 2KT 3395 11122
KDSpecial weather statement, Aug 15, 3:02 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
302 PM MST WED AUG 15 2012
AZZ018-152230-
GILA AZ-
302 PM MST WED AUG 15 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 330 PM MST
AT 300 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT STRONG THUNDERSTORMS ACROSS PORTIONS OF NORTHERN GILA
COUNTY...ESPECIALLY NEAR RYE. THESE STORMS ARE NEARLY STATIONARY.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE...ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING. VERY HEAVY
RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR
FLOODING OF POOR DRAINAGE AREAS. IN PARTICULAR...EXPECT RISES IN RYE
CREEK...ROCK CREEK...AND ZULU WASH NEAR RYE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HEAVY RAINFALL...SLOW DOWN TO REDUCE THE RISK OF
HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER
VEHICLES.
&&
LAT...LON 3372 11097 3375 11099 3383 11120 3391 11128
3395 11139 3401 11144 3419 11150 3432 11118
3411 11086 3384 11084 3367 11086
TIME...MOT...LOC 2140Z 325DEG 2KT 3395 11122
KDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 12:31 PM MST | Areal Flood Advisory | FGZ | Gila | 3 hr |
| Aug 15, 1:45 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 30 min |
| Aug 15, 2:41 PM MST | Special Weather Statement | FGZ | Gila | 34 min |
| Aug 15, 3:02 PM MST | Special Weather Statement | FGZ | Gila | 28 min |
| Aug 15, 3:34 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 26 min |
| Aug 15, 3:52 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Aug 15, 4:47 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 43 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.